MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573050
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was being prepared for use in the common bile duct (cbd) during a choledocholithiasis with cholangitis procedure to be performed on (b)(6) 2025.During preparation, the cutting wire was fractured when the package was opened.A photo of the device was provided by the complainant and showed that the cutting wire was broken and kinked.The procedure was completed with another jagtome rx 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is the (b)(6); reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name is the second affiliated hospital of guangzhou medical university; reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results the returned jagtome rx 44 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.The guidewire was found in good condition.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21683110
Report Number3005099803-2025-01164
Device Sequence Number8488498
Product Code KNS
UDI-Device Identifier08714729776666
UDI-Public(01)08714729776666(17)270510(10)34013201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00573050
Device Catalogue NumberM00573050
Device Lot Number0034013201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight50 KG